Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 01:16:10 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640568
  • Total Topics: 48652
  • Online Today: 220
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: High VL  (Read 2805 times)

0 Members and 1 Guest are viewing this topic.

Offline DCGuy511

  • Member
  • Posts: 61
High VL
« on: June 22, 2006, 03:13:55 PM »
Background: Back in November I had 700-something CD4s and a VL of 40K. Jan-Mar I was on a completely insane project in rural Florida, logged nearly 1100 billable hours in 12 weeks. Obviously me and my job were not very kind to my body. Then had a ton of dental work.  In April I had 530 CD4s and 400K+ VL.  OUCH.  Last week I had 450 CD4s and 212K VL. 
With these last results my doctor said that he'd like to get another bloodtest in September and then talk about meds. He was happy that the VL dropped by 50%, obviously the lower CD4s are not good.  But, am I not just delaying the inevitable? Has anyone every seen their viral load drop from 200K back into the "reasonable" range without meds? I worry that I've royally screwed myself.  I know that the CDC gives that 200-350 window for starting meds, but why wait until then?  It seems that people with lower CD4s when they start meds take longer to get them back up (a totally unscientific observation of mine). Maybe I should just get on them now.  (I did a year of meds when I was diagnosed, hated the side affects, but was very adherent to the dosing schedule).  Any thoughts, personal stories or suggestions are welcome.  Maybe I'm just worrying too much.

Steve
Steve
Infected/Diagnosed Fall 2003
"No Man Is An Island" - J Donne

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: High VL
« Reply #1 on: June 23, 2006, 02:54:42 AM »
Steve:

Unfortunately, the high viral load, which has persisted for a couple of months now, will be a predictor of how fast your CD4 would decline.  You might want to use this time to decide on which meds you'd want to go back on considering your previous med experience (you don't have to be on the same ones) and resistance test results (can't remember if you had one).  You don't have to rush to starting it immediately since your CD4s are still good and waiting between now and September would probably not make a whole lot of difference clinically, but if you are able to get yourself ready sooner, then you could ask your doc to advance the appointment.  Good luck.

Gerry

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: High VL
« Reply #2 on: June 24, 2006, 12:37:02 PM »
Steve, I am in a very similar situation. My VL has reached 100.000 copies and my cd4 are 539-26%. The Dr. wnats to see me in August. Ill have my bloodwork done the 2nd and my appointment with the Dr. the 14TH. He said if my viral load was still as high and my Cd4 droped below 450 I would start treatment.
Anyway, whatever the counts are, I am going to start on meds. Why postpone the unavoidable?
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline lydgate

  • Member
  • Posts: 1,022
  • Virgin, can't drive
Re: High VL
« Reply #3 on: June 24, 2006, 06:26:40 PM »
Agree with Gerry. Many docs would recommend starting treatment at that VL, even with CD4s in the 400s.

Btw, have you ever thought that the Donne quote was a bit excessive, rhetorically over-the-top? "Each man's death diminishes me, for I am involved in mankind. So send not to find for whom the bell tolls: it tolls for thee." (I'm probably misquoting a little.) Beautiful and noble, but... psychologically accurate? 

Jay
Her finely-touched spirit had still its fine issues, though they were not widely visible. Her full nature, like that river of which Cyrus broke the strength, spent itself in channels which had no great name on the earth. But the effect of her being on those around her was incalculably diffusive: for the growing good of the world is partly dependent on unhistoric acts; and that things are not so ill with you and me as they might have been, is half owing to the number who lived faithfully a hidden life, and rest in unvisited tombs.

George Eliot, Middlemarch, final paragraph

Offline DCGuy511

  • Member
  • Posts: 61
Re: High VL
« Reply #4 on: June 24, 2006, 09:12:03 PM »
Thanks for the responses.  I feel that I should probably start meds.  I was cruising along for a year and a half with good labs, it is hard to accept that those days are gone.  And hard to accept that my last project for work was probably just too much for me to physically handle.  Damn HIV.  But being on the meds will probably be better in so many ways. Maybe I'll stop worrying so much.

Jay:  you think the Donne quote is excessive? No one has ever said that. Maybe it is.  The quote has always been very meaningful to me since I first read it in college. I added to my bio here about two years ago because I felt it quite appropriate for this forum.  At the time I remember reading some threads where one member really helped out another, and in turn a third person was aided by simply reading the thread. I was in excellent health at the time, but found that my heart was quite heavy for those who were having a much harder time with the virus and O.I.s.  When you read the entire meditation, Donne describes humankind as an island, when the sea washes away some of the sand, the entire island is changed. At the time I felt that when one of us were hurting or struggling, the whole group was feeling that pain. And when I'm feeling down or ill, I read through the success stories for comfort.  I'm not really the philosophical type, usually I'm quoting Dorthy Parker or some campy 80s movie rather than a 17th century English poet.

steve
Steve
Infected/Diagnosed Fall 2003
"No Man Is An Island" - J Donne

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.